MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM HEPARINN (NH) 158 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM HEPARINN (NH) 158 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367874
Medical Device Problem Code Short Fill (1575)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use with 2 lots of bd vacutainer® sodium heparin (nh) 158 usp units blood collection tubes an unspecified amount of them had vacuum issues.There was no report of patient impact.The following information was provided by the initial reporter: customer states product exhibits vacuum issue.
 
Additional Manufacturer Narrative
"multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: d.4.Medical device lot #: 2259076.D.4.Medical device expiration date: 30-sep-2024.H.4.Device manufacture date: 16-sep-2022.D.4.Medical device lot #: 2347079.D.4.Medical device expiration date: 31-dec-2024.H.4.Device manufacture date: 13-dec-2022.E.1.Initial reporter state: address information was not able to be obtained, therefore, nj was used as a place holder.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary: bd had not received samples or photos for investigation.Therefore, one hundred (100) retention samples each (lot numbers 2347079 and 2259076) from bd inventory were evaluated by visual examination with the hemogram closure assembly correctly assembled and placed on the tubes.Additionally, ten (10) retention samples each (lot numbers 2347079 and 2259076) from bd inventory were evaluated by functional draw testing and no issues were observed relating to underfill as all samples met specifications.Based on a review of the device history record for the incident lots, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode of underfill with the investigation completed.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that during use with 2 lots of bd vacutainer® sodium heparinn (nh) 158 usp units blood collection tubes an unspecified amount of them had vacuum issues.There was no report of patient impact.The following information was provided by the initial reporter: customer states product exhibits vacuum issue.

Brand Name
BD VACUTAINER® SODIUM HEPARINN (NH) 158 USP UNITS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17725831
Report Number1917413-2023-00895
Device Sequence Number20637942
Product Code JKA
UDI-Device Identifier50382903678742
UDI-Public50382903678742
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K944566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number367874
Device Lot NumberSEE H.10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown